MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240320600
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event and patient status, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that the coil broke, and there were unretrievable device fragments requiring additional intervention.A 32mm x 60cm embold fibered coil was selected for use in a 3cm splenic aneurysm embolization procedure.The vessel was moderately tortuous.During the procedure, intermittent flushing was performed, and the coil was advanced through a 2.8f non-boston scientific catheter.While attempting to get the coil to form, the coil kept flying down the outflow vessel.Three attempts to reposition the coil were made when it was observed that the coil was not responding to the physician's movements.Resistance was felt.Snaring was attempted on the proximal end for over an hour unsuccessfully.The coil stretched and was unable to come out; the coil broke and kept fragmenting during retrieval attempts.The coil was partially explanted, but a portion remains implanted.The procedure was prolonged, and additional surgery was required.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the embold fibered coil was returned for analysis.The device was examined visually and microscopically to reveal a stretched coil and a broken coupler.Inspection of the remainder of the device presented no other damage or irregularities.Good faith effort attempts were made to try and retrieve additional details regarding the reported event and patient status, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that the coil broke, and there were unretrieved device fragments requiring additional intervention.A 32mm x 60cm embold fibered coil was selected for use in a 3cm splenic aneurysm embolization procedure.The vessel was moderately tortuous.During the procedure, intermittent flushing was performed, and the coil was advanced through a 2.8f non-boston scientific catheter.While attempting to get the coil to form, the coil kept flying down the outflow vessel.Three attempts to reposition the coil were made when it was observed that the coil was not responding to the physician's movements.Resistance was felt.Snaring was attempted on the proximal end for over an hour unsuccessfully.The coil stretched and was unable to come out; the coil broke and kept fragmenting during retrieval attempts.The coil was partially explanted, but a portion remains implanted.The procedure was prolonged, and additional surgery was required.It was further reported that this was the first coil to be placed in the round aneurysm.The portion of the coil that was unable to be retrieved after multiple attempts was left in the non-target distal splenic artery and aorta.A vascular surgery consult was planned, but it remains unknown if this surgery occurred or not.The patient also had to be brought back to embolize the aneurysm that was unsuccessfully treated with embold.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the embold fibered coil was returned for analysis.The device was examined visually and microscopically to reveal a stretched coil and a broken coupler.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the coil broke, and there were unretrieved device fragments requiring additional intervention.A 32mm x 60cm embold fibered coil was selected for use in a 3cm splenic aneurysm embolization procedure.The vessel was moderately tortuous.During the procedure, intermittent flushing was performed, and the coil was advanced through a 2.8f non-boston scientific catheter.While attempting to get the coil to form, the coil kept flying down the outflow vessel.Three attempts to reposition the coil were made when it was observed that the coil was not responding to the physician's movements.Resistance was felt.Snaring was attempted on the proximal end for over an hour unsuccessfully.The coil stretched and was unable to come out; the coil broke and kept fragmenting during retrieval attempts.The coil was partially explanted, but a portion remains implanted.The procedure was prolonged, and additional surgery was required.It was further reported that this was the first coil to be placed in the round aneurysm.The portion of the coil that was unable to be retrieved after multiple attempts was left in the non-target distal splenic artery and aorta.A vascular surgery consult was planned, but it remains unknown if this surgery occurred or not.The patient also had to be brought back to embolize the aneurysm that was unsuccessfully treated with embold.It was further reported that the base catheter was in the proximal splenic artery with the microcatheter placed coaxially.Before this 32mm x 60cm embold fibered coil was selected for use, 2-3 other embold coils were attempted to be deployed distal to the aneurysm; however, due to hyperdynamic flow, they were removed as they would not anchor in the outflow portion of the splenic artery.This 32 mm x 60 mm embold fibered coil was advanced into the aneurysm sac however preferentially flowed into the outflow artery.During numerous attempts to reposition, the physician did not realize that the coil was stretched, and coil detachment resulted in extension of the coil from the splenic artery into the abdominal aorta.Numerous attempts in retrieving the coil with a snare were unsuccessful.A vascular consult was called with no planned surgical intervention to remove the coil.The coil was left in place, and the patient was placed on aspirin.The patient underwent a subsequent procedure where successful coil embolization of the aneurysm was performed.There were no clinically identified complications.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22952722
Report Number2124215-2025-61409
Device Sequence Number15518824
Product Code KRD
UDI-Device Identifier00191506010485
UDI-Public(01)00191506010485(17)280521(10)36584916
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240320600
Device Catalogue NumberM001394240320600
Device Lot Number0036584916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/08/2025
10/22/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/07/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite